Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 413, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 20, 1994, 9:09 AM CDT for Crawford County, Arkansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Oct 20, 1994, 9:09 AM CDT (14:09 UTC)
- Expired
- Oct 20, 1994, 9:46 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Crawford County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 201410 RRA SVRTUL ARC033-201515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 909 AM CDT THU OCT 20 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...SOUTHERN CRAWFORD COUNTY AT 908 AM...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF VAN BUREN MOVING SOUTHEAST AT 20 MPH. ALMA AND KIBLER ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTN ING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER DRIVE ONTO A FLOODED ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 4:49 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 20, 4:49 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 445 AM CDT THU OCT 20 1994 BEEN BUSY WITH SEVERE WEATHER SO WILL KEEP THIS VERY BRIEF. BIG BUST ON MAX TEMP AT TUL YESTERDAY DUE TO SMALL PERSISTENT PATCH OF CLOUDS AND ALSO PRECIP THIS MORNING HAS FALLEN IN AREAS WHERE I HAD NO POPS...WILL TRY TO DO BETTER TODAY. LOW LEVEL MOISTURE SHOULD REMAIN ABUNDANT THROUGH FRIDAY. WITH SEVERAL WEAK SHORTWAVES MOVING ACROSS THE AREA...WILL KEEP TSTMS IN THE FCST THROUGH THE PERIOD WITH HIGHEST POPS IN SE OK. MOST SIGNIFICANT SHORTWAVE WILL AFFECT THE AREA LATE TONIGHT AND FRIDAY SO HIGHEST POPS WILL BE AT THAT TIME. BELIEVE ETA AND NGM ARE TOO FAST IN BRINGING SFC TROF AND DRIER AIR INTO ERN OK FRIDAY AFTERNOON AS IS TYPICALLY THE CASE AND PREFER THE AVN IN THIS REGARD. THIS WILL RESULT IN MAXES FRIDAY COOLER THAN THE NGM MOS AND MINS FRIDAY NIGHT WARMER THAN THE NGM MOS. ALSO WENT WARMER THAN THE NGM MOS AT TUL TODAY AND EVERYWHERE TONIGHT AS MINS SHOULD BE AT OR ABOVE THIS MORNING`S READINGS. WILL TRY TO HAVE ZONES OUT BY AROUND 500. TUL 81/63/80/61/79 2332 MLC 83/65/80/63/80 3443 BVO 80/59/80/56/79 2332 IDB 81/65/78/64/79 5554 .TUL...N>ONE. PLATE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.